slo-phyllin 250mg

i was put on slo-phyllin about a week ago now because i am in hospital every 6-10 days with my asthma because i keep having asthma attack. my consultant put me on these saying that not many people have been put on them but i was just wondering if anyone else has actually been put on them and wondering what and how they are affecting you because so far ive had at least 3 of the side affects and was wondering if anyone else has been put on them. if so pleasee reply because i want to talk to some else who has been put on them and also how other peoploe feel when they have an asthma attack ect. i am in year 11 and its been tough with all the time ive had off school so im hoping if other people that have been on these pills and it has helped. thanks xx

3 Replies

oldestnewest
  • Hey,

    Just thought I'd give you a quick reply! Slo-phyllin contains a drug called Theophylline, its quite an old fashioned drug, with some side effects as you have already mentioned! I am on a different form of this drug, but its ultimately the same drug. I am on Uniphylline. I find that while my asthma is still rubbish, it gives a lot more control than if I weren't on it!

    During your hospital admissions, have you ever had an IV drug called Aminophylline, if so this is the tablet form of the IV. I find that when I am admitted I am often given IV instead of oral as the levels stay more continuous and therefore sort out the attack.

    You mention the side effects - how long have you been on the drug? I'd suggest contacting your GP as it has a very narrow therapeutic range and it doesn't take much to make you toxic. They can check your levels with a blood test. Don't let this worry you though - when I first went onto it I felt awful for a few days and got to the point where I'd rather deal with the asthma than the side effects, but after a few days they stopped. I'm not promising that its the same for everyone, but hopefully they will go away!!

    Good luck - hope things improve for you!

    Laura

  • thank you for replying laura!! yes i have had the IV aminophylline and i had the blood test on wednesday (1 week post being on the drug). the first three days i was put on the drug i felt nausius (not sure if i splt that right) and like rubbish basically. my consultant first said to me when i had the drug that my body would try and not absorb it (not really sure what the proper wod is) and now it sems to be settlinh down. hopefully my blood tests will show normal but my consultan/doctor would ring me if they wernt and i havnt hurd anything yet so fingers crossed everythings okiay.

    once again thanks for reploying!!

    Ashleigh xx

  • I am on uniphyllin like laurs, and whilst I am not completely controlled on it it has made a huge difference to my everyday life. A lot of people try to stop it, I have a. Rey high heart rate which scares some doctors, but I always ask to speak to respiratory and resp docs always say I need it. I find that for dose increases I need to take anti-sickness tablets for a few day to help me get through, you'd likely know if your levels were really high, the two times I've been overdosed I honesty thought I was going to die!

    If you respond well to aminophylinne then it would be reasonable to expect a good response to the oral ones!

    One tip is to really keep an eye on interactions, theophylline meds, they seem to interact with everything!! My doctors have given up on alternatives and I'm on two meds that increase my levels, so we are currently monitoring my levels closely! I take quite a high dose in order to reach therapeutic levels, it's all about the levels in your blood, not the actual dose you take, if you're in hospital they may mess with thing (although I guess your hosp know you pretty well) but I've had a few issues with people trying to half my doses etc!!

You may also like...